Hail, Antelope
- When
- July 8, 6:00 PM CST
- Where
- Antelope County, 10 mi WSW of Elgin
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.925, -98.260
Isolated severe thunderstorms occurred across northeast Nebraska along a cold front that moved across the region from mid evening on July 8th through the early morning hours of July 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Isolated severe thunderstorms occurred across northeast Nebraska along a cold front that moved across the region from mid evening on July 8th through the early morning hours of July 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 8, 3:07 PM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 407 PM CDT SUN JUL 8 2007 .SHORT TERM...TONIGHT AND MONDAY. THE COLD FRONT IS NOW BEGINNING TO MOVE INTO OUR NW. AIRMASS IS FIRMLY CAPPED AHEAD OF THE FRONT AND MID LEVEL DRY AIR ENTRAINMENT WILL ALSO TEND TO WEAKEN CONVECTION NEAR THE FRONT THIS EVE. IN CONF CALL WITH SPC AND NEIGHBORS...IT WAS DECIDED THAT CAPPING ALONG FRONT WAS SUFFICIENT THAT THERE WAS NO IMMEDIATE NEED FOR A WATCH. HOWEVER...BOTH LOW AND MID LEVEL MOISTURE INCREASE IN THE POST FRONTAL AREA...AND THIS COMBINED WITH LIFT NEAR FRONT AND WEAKENING CAP SHOULD ALLOW CONVECTION TO DEVELOP AT LEAST TO SOME EXTENT THROUGH THE NIGHT. A FEW SEVERE CELLS ARE POSSIBLE THIS EVE IF CAP AND DRY ENTRAINMENT CAN BE OVERCOME. HOWEVER...LOSS OF DAYTIME HEATING SHOULD SUFFICE TO WEAKEN STORMS LATER TNGT. FRONT IS SLOWER THAN IN YESTERDAYS MODELS...AND NOW APPEARS TO STALL OUT AND WEAKEN IN SE NEB DURING THE DAY MONDAY. BY THIS TIME...THERE WILL BE BETTER MOISTURE AND LESS OF A MID LEVEL CAP. HOWEVER...SURFACE BASED FORCING WILL BE LIMITED BY MORE CLOUD COVER AND WEAKENING FRONTAL CONVERGENCE. OVERALLL...THINK THERE WILL BE SCT TSTMS...BUT COVERAGE MAY BE SOMEWHAT LIMITED. REDEVELOPMENT ON EXISTING FRONT AND OUTFLOWS IS LIKELY TO CONTINUE MAINLY IN THE SE COUNTIES MON EVE BEFORE TENDING TO MOVE SOUTH OF AREA. .LONG TERM...TUESDAY THROUGH SUNDAY. A SECOND COLD FRONT WILL PUSH ACROSS THE AREA TUESDAY. THIS ONE SHOULD HAVE DECENT LOW AND MID LEVEL MOISTURE TO WORK WITH...BUT BEST UPPER FORCING WILL BE WELL TO OUR NORTH AND NORTHEAST. THIS SHOULD PROVIDE A DECENT CHC FOR WARMING AND TSTMS TIMED TO DIURNAL HEATING...MAINLY ACROSS CENTRAL AND SOUTH. HOWEVER...BELIEVE THAT 12Z GFS SCENARIO WITH MCS DEVELOPING TUE EVE AND BRUSHING OUR WEST TUE NIGHT IS LIKELY OVERDONE. REST OF THE FORECAST WAS LEFT COOLER AND DRY FOR NOW. MODELS STILL BRING ANOTHER FRONT THROUGH THE AREA FRIDAY...BUT MOISTURE APPEARS TO BE WELL TO THE WEST. AFTER COORD FELT IT WAS BEST TO LEAVE THE FCST DRY FOR NOW...AS NORTHWEST FLOW IS NOT VERY PRODUCTIVE PATTERN FOR PRECIP...PARTICULARLY IN RECENT WEEKS. THE FRONT MAY LIFT NORTH TOWARD OUR AREA BY NEXT SUNDAY...AS IN 00Z ECMWF FAVORED BY HPC...BUT WITH THE ABOVE REASONING LEFT THE FCST DRY AGAIN. GFS IS MORE AGRESSIVE BRINGING THE UPPER RIDGE E BY NEXT WEEKEND THAN ECMWF...AND BRINGS THE WARM FNT ALL THE WAY PAST BY SUNDAY. THIS WOULD GIVE US A RETURN TO HOTTER WEATHER INSTEAD OF A MILD REGIME DOMINATED BY UNSEASONABLY DEEP TROUGH ALOFT TO OUR EAST. TIME WILL TELL. && .AVIATION... VFR CONDITIONS TO PREVAIL FOR TAF SITES KOFK/KOMA/KLNK 18Z/08-18Z/09. FRONTAL BOUNDARY EXPECTED TO SLOWLY PUSH ACROSS ERN NEBRASKA THRU LATE AFTN AND EVENING HOURS. CONCERN IS AREAL COVERAGE OF PCPN...IF ANY...WITH THE FROPA. WEAK MOISTURE AND CAP SUGGEST ISOLATED TS AT THIS POINT...SO OPTED NOT TO USE TEMPO GROUP. LLVL WIND SHEAR THREAT MINIMAL THRU THE FCST PD. DUE TO ISOLATED NATURE OF ANTICIPATED CELLS...TAF CONFIDENCE IS LOW. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK/DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT SUN JUL 8 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 520 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY SEVERE STORMS WILL BE POSSIBLE THIS EVENING OVER NORTHEAST NEBRASKA WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREATS. SURFACE LOW PRESSURE WITH A PRE-FRONTAL TROUGH WAS LOCATED OVER NORTHEAST NEBRASKA. DEEP MOISTURE CONVERGENCE IS TAKING PLACE AND STORMS ARE TRYING TO FORM...HOWEVER...ARE BEING HINDERED BY VERY WARM AIR ALOFT. A LITTLE BETTER FOCUS REMAINS JUST TO THE NORTH IN SOUTH DAKOTA AND MINNESOTA...WHERE THE PRIMARY COLD FRONT IS LOCATED. THIS EVENING...STORMS WILL CONTINUE TO TRY TO FORM AND ONCE THEY MANAGE TO BREACH THE CAP...COULD RAPIDLY BECOME SEVERE DUE TO THE EXTREME INSTABILITY PRESENT AND IN AN AREA WITH SUFFICIENT SHEAR. SCATTERED STORMS WILL CONTINUE TO BE POSSIBLE LATE TONIGHT AND MONDAY ACROSS THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA AS THE SURFACE FRONT SAGS TO THE SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. MONDAY NIGHT...THE STORMS WILL LINGER OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. TUESDAY THROUGH TUESDAY NIGHT...THE STORMS WILL BE THE RESULT OF ANOTHER WEATHER DISTURBANCE THAT TRACKS ACROSS SOUTHERN CANADA...NORTH DAKOTA...AND MINNESOTA...AND DRAGS A COLD FRONT ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...HOWEVER SHOULD NOT BE NEEDED MONDAY. ZAPOTOCNY
The Omaha radar (KOAX), 171 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 60 mph flattened corn north of the Schuyler area. Some hail damage was also noted in the area, but size was unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35023, 35024, 35025, 35026, 40307.